Alert archive / Texas / Flash Flood Warnings in 1998

Flash Flood Warning 27, NWS Norman, OK

June 19, 1998Baylor County, Texas

NWS Norman, OK issued this flash flood warning at Jun 19, 1998, 7:24 PM CDT for Baylor County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 19, 1998, 7:24 PM CDT (00:24 UTC)
Expired
Jun 19, 1998, 10:00 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Baylor County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 1998-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2474 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 1998-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2474 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
2189 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 200024
FFWOKC
TXC023-200300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
724 PM CDT FRI JUN 19 1998

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
     BAYLOR COUNTY IN WESTERN NORTH TEXAS

* UNTIL 10 PM CDT

* AT 724 PM CDT DOPPLER RADAR INDICATED VERY HEAVY WITH 
THUNDERSTORMS IN NORTHERN BAYLOR COUNTY. RADAR ESTIMATES THAT MORE 
THAN 4 INCHES OF RAIN HAS FALLEN OVER A LARGE PORTION OF THE 
NORTHERN PART OF THE COUNTY. THUNDERSTORMS CONTINUE TO REDEVELOP IN 
MUCH THE SAME AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO
CROSS nSAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED.

LAT...LON 3356 9944 3354 9899 3383 9897 3383 9945

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:30 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 19, 3:30 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CDT FRI JUN 19 1998

CU BUBBLING ACROSS WRN ZONES ATTM.  SUSPECT THAT WEAK BOUNDARIES
STILL LINGER AND WITH ADAS CAPES >= 3000 J/KG ACROSS MUCH OF
FA...CANNOT RULE OUT ISOLATED CONVECTION THIS EVENING.  UPPER RIDGE
TRIES TO BUILD IN OVER THE WEEKEND.  BUT FA REMAINS LARGELY ON THE
EDGE OF THE RIDGE WITH SHORT WAVES MOVING THROUGH RELATIVELY ZONAL
FLOW.  WILL LEAVE LOW POPS THROUGH MONDAY.  BY TUESDAY RIDGE SHOULD
BE STRONG ENOUGH TO INHIBIT CONVECTION.

FCSTID = 10
OKC   74  99  74  94 /  20  20  20  20
HBR   73 101  73  94 /  20  20  20  20
SPS   74 105  73  95 /  20  20  20  20
GAG   70 100  67  93 /  20  20  20  20
PNC   74  99  73  94 /  20  20  20  20
DUA   75  99  74  95 /  20  20  20  20

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Jun 19, 6:19 PM CDT, 1 hour 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT FRI JUN 19 1998

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0552 PM    1 N ENID                  OK   2.75 INCH HAIL
06/19/98   GARFIELD

TL
Local storm report, Jun 19, 6:19 PM CDT, 1 hour 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT FRI JUN 19 1998

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0552 PM    1 N ENID                  OK   2.75 INCH HAIL
06/19/98   GARFIELD

TL
Local storm report, Jun 19, 6:43 PM CDT, 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
643 PM CDT FRI JUN 19 1998

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    1 W ENID                  OK   1.75 INCH HAIL
06/19/98   GARFIELD

0602 PM    LAKE KEMP                 TX   .75 INCH HAIL
06/19/98   BAYLOR

0605 PM    LAKE KEMP                 TX   1.00 INCH HAIL
06/19/98   BAYLOR

0613 PM    9E DAVIDSON               OK   .85 INCH HAIL
06/19/98   TILLMAN

0642 PM    CHATTANOOGA               OK   1.00 INCH HAIL
06/19/98   TILLMAN

0547 PM    8 N MABELE                TX   .75 INCH HAIL
06/19/98   BAYLOR

CW
Local storm report, Jun 19, 6:43 PM CDT, 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
643 PM CDT FRI JUN 19 1998

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    1 W ENID                  OK   1.75 INCH HAIL
06/19/98   GARFIELD

0602 PM    LAKE KEMP                 TX   .75 INCH HAIL
06/19/98   BAYLOR

0605 PM    LAKE KEMP                 TX   1.00 INCH HAIL
06/19/98   BAYLOR

0613 PM    9E DAVIDSON               OK   .85 INCH HAIL
06/19/98   TILLMAN

0642 PM    CHATTANOOGA               OK   1.00 INCH HAIL
06/19/98   TILLMAN

0547 PM    8 N MABELE                TX   .75 INCH HAIL
06/19/98   BAYLOR

CW
Local storm report, Jun 19, 7:17 PM CDT, 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
717 PM CDT FRI JUN 19 1998

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0631 PM    BINGER                    OK   1.75 INCH HAIL
06/19/98   CADDO

0600 PM    LAKE KEMP                 TX   1.00 INCH HAIL
06/19/98   BAYLOR

0630 PM    LAKE KEMP                 TX   1.75 INCH HAIL
06/19/98   BAYLOR

0704 PM    1.5 S LAWTON              OK   .75 INCH HAIL
06/19/98   COMANCHE

0710 PM    LAWTON                    OK   .75 INCH HAIL
06/19/98   COMANCHE

0715 PM    FORT SILL                 OK   .88 INCH HAIL
06/19/98   COMANCHE

0715 PM    4 E LAWTON                OK   .88 INCH HAIL
06/19/98   COMANCHE

0705 PM    LAKE KEMP DAM             TX   1.75 INCH HAIL
06/19/98   BAYLOR

ZIG
Local storm report, Jun 19, 7:17 PM CDT, 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
717 PM CDT FRI JUN 19 1998

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0631 PM    BINGER                    OK   1.75 INCH HAIL
06/19/98   CADDO

0600 PM    LAKE KEMP                 TX   1.00 INCH HAIL
06/19/98   BAYLOR

0630 PM    LAKE KEMP                 TX   1.75 INCH HAIL
06/19/98   BAYLOR

0704 PM    1.5 S LAWTON              OK   .75 INCH HAIL
06/19/98   COMANCHE

0710 PM    LAWTON                    OK   .75 INCH HAIL
06/19/98   COMANCHE

0715 PM    FORT SILL                 OK   .88 INCH HAIL
06/19/98   COMANCHE

0715 PM    4 E LAWTON                OK   .88 INCH HAIL
06/19/98   COMANCHE

0705 PM    LAKE KEMP DAM             TX   1.75 INCH HAIL
06/19/98   BAYLOR

ZIG

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:40 PM CDTSevere Thunderstorm WarningOUNBaylor60 min

Nearby

Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.